Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 70, NWS Mobile, AL

April 25, 2006Greene County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Apr 25, 2006, 2:23 PM CDT for Greene County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2006, 2:23 PM CDT (19:23 UTC)
Expired
Apr 25, 2006, 3:00 PM CDT
In force
37 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Greene County, MS

The radar

The Mobile radar (KMOB), 69 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2006-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2006-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2117 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
599 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 251923
SVRMOB
MSC041-252000-
/O.NEW.KMOB.SV.W.0070.060425T1923Z-060425T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
223 PM CDT TUE APR 25 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  GREENE COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 300 PM CDT

* AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKLE SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR JONATHAN...OR ABOUT OVER LEAKESVILLE...AND
  MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LEAKESVILLE BY 240 PM CDT

LAT...LON 3119 8875 3110 8869 3118 8848 3130 8853

$$
1 follow-up statement
000 
WWUS54 KMOB 251940
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
240 PM CDT TUE APR 25 2006

MSC041-252000-
/O.CON.KMOB.SV.W.0070.000000T0000Z-060425T2000Z/
GREENE MS-
240 PM CDT TUE APR 25 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM CDT FOR
SOUTHERN GREENE COUNTY...

AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 6 MILES NORTH OF LEAKESVILLE...MOVING EAST AT 
10 MPH.

THE SEVERE THUNDERSTORM WILL REMAIN OVER RURAL EASTERN GREENE COUNTY 
THROUGH 300 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3110 8877 3101 8874 3121 8844 3133 8851

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 1:40 PM CDT, 43 minutes earlier.

Area forecast discussion, Apr 25, 1:40 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
140 PM CDT TUE APR 25 2006

.UPDATE...REMOVED MORNING WORDING AND ADJUSTED WINDS AND POPS A FEW
PLACES. LOOKS LIKE MOST SHOWER AND THUNDERSTORMS ACTIVITY THE
REMAINDER OF THE AFTERNOON WILL BE NORTH OF INTERSTATE 10 AND OVER
INLAND SOUTHEAST MISSISSIPPI. VERY LITTLE SHEAR BUT WET BULB ZEROES
LOWER THAN USUAL SO MAY GET A FEW REPORTS OF HAIL...LIKELY SMALL
ALONG WITH GUSTY WINDS AND SOME SPOTS OF HEAVY RAIN...SUFFICIENT TO
CAUSE PONDING IN THE POOR DRAINAGE AREAS AND LOW SPOTS./11

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 25, 6:00 AM CDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT TUE APR 25 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261200-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT TUE APR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT.
A FEW MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY THREATS.

THE THREAT WILL QUICKLY SUBSIDE AFTER SUNSET AS INSTABILITY IS LOST
AND WEAK UPPER SUPPORT CROSSES THE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A COLD FRONT WILL CROSS THE AREA WEDNESDAY. WITH LIMITED INSTABILITY
AND SHEAR...THERE WILL BE A LOW RISK OF SEVERE WEATHER THROUGH THE
DAY.

ANOTHER FRONT WILL CROSS THE AREA SUNDAY...WITH SCATTERED SHOWERS
AND THUNDERSTORMS EXPECTED.

OTHERWISE...NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.